U.S. doctors online nowAsk doctors free
Sudan
A 20-year-old male asked:

why urea level elevated after treatmen of leukemia?

2 doctor answers3 doctors weighed in
Dr. Bahman Omrani
Pain Management 17 years experience
Hi BUN+leukemia : This can be due to enhanced tissue breakdown (catabolic state) caused by specific anti-leukemeic therapy. Glucocorticoid used in some chemo protocols can also cause this. Perenal azotemia similar to dehydration, certain medication and high protein intake are others. Depending on your specific situation, upper gastrointestinal bleeding is possible and this too can cause an elevated bun.
Dr. Michael Engel
Pediatric Hematology and Oncology 20 years experience
Actually a complex ?: Many possible reasons. Depends upon what you mean by after treatment...Leukemia infiltration of kidneys? Tumor lysis syndrome? Chemotherapy toxicity? Catabolic state while on steroids, prerenal azotemia secondary to cardiac dysfunction or volume depletion, etc. Can you give further details? If so, we can be much more helpful.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Related questions

A 41-year-old member asked:
1 doctor answer1 doctor weighed in
A 34-year-old member asked:
2 doctor answers4 doctors weighed in
A female asked:
2 doctor answers2 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Aug 8, 2013

People also asked

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits
$15 per month

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.